MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM
Catalog Number 7210387F
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.The handpiece cable and power cable were inspected and were found to be acceptable.Handpiece was then connected into the control unit.When either the run or the window lock button was pressed, the indicator light on the control unit flashed orange indicating an issue with the handpiece and the drive shaft would not turn.Upon disassembly, we did not observe any component failure.However, the seal housing was observed to have heat discoloration.The likely root cause of this issue is a seized ball bearing.Over time, particulates and water could enter into the ball bearing assembly since it is not a hermatically sealed component.We have already implemented a corrective and preventive action (capa) to resolve this issue by replacing the ball bearings with slip bearings which better prevent the bearings from corrosion and from seizing.This device was manufactured prior to the implementation of these changes.There was no harm to the patient as the result of this incident.The procedure was completed using a different handpiece.
 
Event or Problem Description
The resector failed to rotate during pre-use check.

Brand Name
TRIVEX SYSTEM RESECTOR HANDPIECE
Common Device Name
VARICOSE VEIN ALBATION SYSTEM
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key8597023
Report Number1220948-2019-00055
Device Sequence Number2074733
Product Code DWQ
UDI-Device Identifier00840663106561
UDI-Public00840663106561
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210387F
Device Lot NumberYB02177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1